Hey there! Sign in to join this conversationNew here? Join for free

Does everyone get acne after taking the morning after pill? Watch

    • #1
    • Thread Starter
    #1

    I took it nearly a week ago and my skins been pretty bad since, but I got my period today and my skin s usually bad a around my period so maybe that's why?

    Anyway I've been reading on the internet that long lasting acne is a potential side effect and now I'm totally panicking
    Can anyone share their experiences please ?
    • Community Assistant
    • PS Reviewer
    Offline

    19
    ReputationRep:
    Community Assistant
    PS Reviewer
    (Original post by Anonymous)
    I took it nearly a week ago and my skins been pretty bad since, but I got my period today and my skin s usually bad a around my period so maybe that's why?

    Anyway I've been reading on the internet that long lasting acne is a potential side effect and now I'm totally panicking
    Can anyone share their experiences please ?
    Then it must be true :rolleyes:

    Hormonal fluctuations of course can cause flareups. If you have 'long lasting' acne, it is more often than not a poor skin care regimen, which can be easily sorted out. To get it under control, look at Clinique products (just visit their counter in Boots or whatever).

    ...and if you're in Boots for that, pay a cheeky visit to the Pharmacist and ask him/her about your worries.
    Offline

    3
    ReputationRep:
    EDIT: Can't read!
    I have taken the morning after pill in the past and had no issues. If you are worried you could talk to your doctor, but maybe wait and see if the acne goes away the way it normally would?
    Looking at the NHS website, it doesn't mention acne in the potential side effects.
    • #1
    • Thread Starter
    #1

    (Original post by Nadile)
    EDIT: Can't read!
    I have taken the morning after pill in the past and had no issues. If you are worried you could talk to your doctor, but maybe wait and see if the acne goes away the way it normally would?
    Looking at the NHS website, it doesn't mention acne in the potential side effects.
    Did you take levonelle?
    Offline

    3
    ReputationRep:
    (Original post by Anonymous)
    Did you take levonelle?
    Yes, I did. (just checked)
    Offline

    11
    ReputationRep:
    Some people DO get long lasting acne - it's on the sheet that comes with the pill. Lots of people get acne and it's nothing to do with their skin care regimen, contrary to what the poster above says. As he's male and therefore hasn't taken the pill, he's probably not aware of the side effects of the pill.

    But yes, it can cause acne, either short or long term. If it's short term it normally happens close to your period. If it's long term then talk to your GP and see what they recommend; there are treatments to help stubborn or long lasting acne.
    • TSR Support Team
    Offline

    20
    ReputationRep:
    TSR Support Team
    I've took the morning after pill a few times and I've personally never experienced any skin symptoms on it but I'm not surprised it does cause spots in some people as you're basically taking a high dose of hormones and hormones can cause spots. My every day pill had caused me to get some spots but I never noticed any with the morning after pill. Periods can cause skin breakouts too so your skin will most likely clear up once your period has finished

    Posted from TSR Mobile
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: February 25, 2016
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • Poll
    Would you like to hibernate through the winter months?
  • See more of what you like on The Student Room

    You can personalise what you see on TSR. Tell us a little about yourself to get started.

  • The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

    Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

    Quick reply
    Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.